MAUDE Adverse Event Report: COVIDIEN 5.0FR URETHANE UMB CATH; CATHETER, UMBILICAL ARTERY

COVIDIEN 5.0FR URETHANE UMB CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160341
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Tachycardia (2095); Blood Loss (2597)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that there was blood leaking from the catheter and a new line had to be replaced since the patient lost 6-7ml of blood, they had caught it before further blood loss.
 
Event or Problem Description
Additional information received stated that the patient went into svt 4 times during their shift (all of the svt episodes occurred before we noticed the cracked uvc).And they had to give adenosine 4 times to get the baby back into normal sinus rhythm.After the 3rd episode of svt, the physician thought the uvc was too deep (thus irritating the heart and causing svt), so they pulled it back and re-sutured it in place, the baby again had another episode of svt and after the physician pulled back the uvc, they noticed that the uvc was cracked.
 
Additional Manufacturer Narrative
Additional detailed information related to the event as provided by the customer.Additional patient code added based on additional information provided by the customer.

Brand Name
5.0FR URETHANE UMB CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key9740707
Report Number3009211636-2020-00687
Device Sequence Number11256295
Product Code FOS
UDI-Device Identifier20884527005120
UDI-Public20884527005120
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888160341
Device Catalogue Number8888160341
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/31/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;